Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 25, 2021Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 1:48 PM EDT for Pulaski County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 1:48 PM EDT (17:48 UTC)
Expired
Aug 25, 2021, 2:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Wind
40

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS82 KFFC 251748
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT Wed Aug 25 2021
 
GAZ096-105-107-108-251830-
Dooly GA-Wilcox GA-Bleckley GA-Pulaski GA-
148 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PULASKI,
NORTHWESTERN WILCOX, NORTHEASTERN DOOLY AND SOUTHWESTERN BLECKLEY
COUNTIES THROUGH 230 PM EDT...

At 148 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
south of Hawkinsville...moving northwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Unadilla, Pineview, Browndale, Cedar Creek, Mobley
Crossing, Mock Springs, Pope City, Ocmulgee Banks, Finleyson,
Wallace, Pleasant View, Tippettville, Hartford and Pulaski State
Prison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8375 3229 8367 3229 8362 3232 8359
      3238 8342 3226 8336 3225 8337 3222 8333
      3216 8331 3215 8332 3214 8331 3212 8331
      3211 8334 3210 8333 3201 8360
TIME...MOT...LOC 1748Z 156DEG 14KT 3212 8348 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:20 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 25, 1:20 PM EDT, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
120 PM EDT Wed Aug 25 2021

...18Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 351 AM EDT Wed Aug 25 2021/

SHORT TERM /Today through Thursday/...

The forecast today will be characterized by a mid-/upper-level
wave drifting inland from the Atlantic across the eastern half of
GA. This feature will be accompanied by PWATs in the neighborhood
of 1.8 to 2.2 inches, so have high-end chance to likely PoPs
across much of the CWA this afternoon and early evening. Progged
MUCAPE of 1000-2000 J/kg but unimpressive mid-level lapse rates
suggest the potential for a few strong storms capable of producing
heavy rain and gusty winds. CAMs suggest the potential for
convection to persist into the early portion of the overnight,
which makes sense given the source of lift from the passing wave,
so have low-end chance PoPs for much of the CWA until about 06z.
Highs today will generally be in the upper 80s to mid-90s, with
isolated locales seeing heat index values of 102 to 103 degrees.

Thursday will bring another round of scattered showers and
storms, mainly in the afternoon and early evening. Could see
greater convective coverage over eastern-central GA, as models are
progging another mid/upper wave to drift onshore and across
eastern GA. For now though, just have chance PoPs area-wide.
Again, the primary hazards with any strong storms tomorrow will be
heavy rain and gusty winds. Highs tomorrow should be a few
degrees lower than those today (in the upper 80s to lower 90s)
with generally sub-100 degree heat index values.

Martin

LONG TERM /Thursday Night through Tuesday/...

By Friday, the strongest of the disturbances traversing the
western rim of the retrograding Bermuda high shifts northwestward,
placing the axis of greatest moisture over the CWA. Previous
disagreement among models regarding a potential drying trend as
the center of the Bermuda high moves over the Carolinas on
Saturday afternoon seems to have converged on the more moist
solution. As a result, a swath of 1.75-2.25" PWATs persists
through the weekend, so any showers and thunderstorms that form
may produce strong downdraft winds and locally heavy rainfall.

As we move into next week, we return to a fairly ambiguous upper-
level pattern with the Bermuda high having degraded over our
area. The remnant ridge serves as a deterrent from any forcing
dipping further south through Tuesday. Beginning Wednesday, an
upper-level trough begins to drift southward, bringing with it an
enhanced moisture gradient that may serve as the focus for our
next round of increased convective activity.

NListemaa/Hochstatter

&&

.AVIATION...
18Z Update...

VFR conditions prevail across the forecast area, outside of
scattered convection, through 06Z. Areas of MVFR or lower ceilings
and visibilities develop by 08-10Z. Will likely see some impacts at
all of the TAF sites, however extent and timing remain somewhat
uncertain at this time. Most likely timing would be in the 10Z
through 14Z time period. Most areas back to VFR by 14-16Z. Scattered
afternoon convection expected once again tomorrow, mainly after 18Z.
Winds will remain easterly through the period, generally 5-9kt
through 00Z, diminishing to 4kt or less overnight before increasing
to 4-8kt by 14-15Z tomorrow morning.

//ATL Confidence...18Z Update...
medium confidence on MVFR/IFR ceilings Thursday morning.
High confidence on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  71  89  70 /  40  40  50  20
Atlanta         92  72  88  71 /  50  40  50   5
Blairsville     88  66  82  65 /  50  40  50  20
Cartersville    94  71  88  70 /  30  30  50   5
Columbus        92  72  90  71 /  60  40  50   5
Gainesville     91  71  86  70 /  40  40  50  20
Macon           92  71  91  70 /  60  40  50   5
Rome            95  72  89  71 /  30  30  50   5
Peachtree City  92  71  88  69 /  60  40  50   5
Vidalia         89  72  90  73 /  70  30  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....NListemaa
AVIATION...Martin
Hazardous weather outlook, Aug 25, 5:27 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
527 AM EDT Wed Aug 25 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
527 AM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are possible this afternoon
and evening across much of north and central Georgia. The best
coverage of storms should be along and south of the Interstate 20
corridor. A few storms could be strong to severe with gusty winds,
locally heavy rainfall, and lightning as the main hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are possible each day through
the end of the week. A more diurnal pattern with isolated to
scattered thunderstorms is expected to return for the weekend into
early next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 25, 1:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT Wed Aug 25 2021

GAZ096-105-107-108-251830-
Dooly GA-Wilcox GA-Bleckley GA-Pulaski GA-
148 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF PULASKI,
NORTHWESTERN WILCOX, NORTHEASTERN DOOLY AND SOUTHWESTERN BLECKLEY
COUNTIES THROUGH 230 PM EDT...

At 148 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
south of Hawkinsville...moving northwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hawkinsville, Unadilla, Pineview, Browndale, Cedar Creek, Mobley
Crossing, Mock Springs, Pope City, Ocmulgee Banks, Finleyson,
Wallace, Pleasant View, Tippettville, Hartford and Pulaski State
Prison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8375 3229 8367 3229 8362 3232 8359
      3238 8342 3226 8336 3225 8337 3222 8333
      3216 8331 3215 8332 3214 8331 3212 8331
      3211 8334 3210 8333 3201 8360
TIME...MOT...LOC 1748Z 156DEG 14KT 3212 8348

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:11 PM EDTSpecial Weather StatementFFCPaulding34 min
Aug 25, 2:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Aug 25, 2:49 PM EDTSpecial Weather StatementFFCCrisp26 min
Aug 25, 3:05 PM EDTSpecial Weather StatementFFCJohnson40 min
Aug 25, 3:15 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 25, 4:36 PM EDTSpecial Weather StatementFFCDodge24 min
Aug 25, 5:05 PM EDTSpecial Weather StatementFFCChattahoochee25 min
Aug 25, 5:14 PM EDTSpecial Weather StatementFFCHarris31 min
Aug 25, 5:29 PM EDTSpecial Weather StatementFFCMuscogee31 min
Aug 25, 6:22 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Greene, Jackson, Oconee, Oglethorpe23 min
Aug 25, 7:02 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton28 min
Aug 25, 7:06 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 25, 7:15 PM EDTSpecial Weather StatementFFCHaralson, Polk30 min
Aug 25, 7:27 PM EDTSpecial Weather StatementFFCWalton33 min
Aug 25, 7:55 PM EDTSpecial Weather StatementFFCCarroll35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.